Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 75, NWS Norman, OK

July 5, 2021Cotton County, Oklahoma

NWS Norman, OK issued this river flood advisory at Jul 5, 2021, 5:51 PM CDT for Cotton County, Oklahoma. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Jul 5, 2021, 5:51 PM CDT (22:51 UTC)
Expired
Jul 6, 2021, 7:00 AM CDT
In force
13 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon

County Cotton County, OK

The radar

The Altus AFB radar (KFDR), 35 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Deep Red Creek near Randlett (RNDO2). The gauge peaked at 23.31 ft at Jul 4, 2021, 9:00 PM CDT.

actionminormoderate10152007/0507/0607/07
Action stage
17 ft
Minor stage
20 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07311500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

669 
WGUS84 KOUN 052251 RRA
FLSOUN

Flood Advisory
National Weather Service Norman OK
551 PM CDT Mon Jul 5 2021

...The National Weather Service in Norman has issued a Flood 
Advisory for the following rivers in Oklahoma...

  Deep Red Creek near Randlett affecting Cotton County.

Additional information is available at www.weather.gov.


OKC033-061100-
/O.NEW.KOUN.FL.Y.0075.210705T2251Z-210706T1200Z/
/RNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
551 PM CDT Mon Jul 5 2021

The National Weather Service in Norman has issued a

* Flood Advisory for
  the Deep Red Creek near Randlett.
* From this afternoon to Tuesday morning.
* At 4:30 PM CDT Monday the stage was 19.7 feet.
* Action stage is 17.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek is expected to fall below 17 feet by 
  midnight
* Impact...At 20.0 feet, Shallow flooding occurs over croplands...
   pastures... and low-lying local roads along and near the creek.


&&

LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
      3442 9878 3432 9865

$$

SIX

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Jul 5, 2:37 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jul 5, 2:37 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Norman OK
237 PM CDT Mon Jul 5 2021

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Tuesday)
Issued at 234 PM CDT Mon Jul 5 2021

Another minor upper level disturbance will drop south through the
panhandles this evening. This may result in a few showers and
storms, some of which could be close to far southwest Oklahoma and
western north Texas. Will maintain some low pops, mainly through the
first part of the night across far southwest Oklahoma and western
north Texas.

As we go into the day on Tuesday, models show a weak upper low
developing across south Texas with several of these weak
disturbances rotating around the northern periphery of the low from
east to west across northern Texas. Although much of the precip
associated with these will remain south of the area, portions of
north Texas could see a few showers during the day. Othewise, warm
and muggy conditions expected across the vast majority of Oklahoma
and north Texas with light winds and plenty of sunshine.

&&

.LONG TERM...
(Tuesday night through next Sunday)
Issued at 234 PM CDT Mon Jul 5 2021

Rain and thunderstorm chances will increase some Tuesday night
across mainly northwest Oklahoma, as a frontal boundary
approaches northern Oklahoma. Although the front will stall,
perhaps north of Oklahoma, an outflow boundary or two from storms
Tuesday night may aid in the development of more storms across
Oklahoma on Wednesday. Weak height rises associated with an
expanding ridge to our west, will mainly bring dry and somewhat
hotter weather for most areas Thursday and Friday.

Perhaps a stronger system will approach the area late Friday into
Saturday.  Very warm mid level temperatures should prevent
convection to our north from developing south into Oklahoma, at
least for most of Friday night.  Cooling associated with this system
and a frontal boundary should bring better rain chances to Oklahoma
on Saturday and Saturday night.  Strong to severe storms may develop
near a frontal boundary Saturday afternoon and night with strong
winds and areas of heavy rainfall possible.  Cyclonic flow
associated with a trough over the Plains and a frontal boundary
will keep showers and thunderstorms possible on Sunday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1156 AM CDT Mon Jul 5 2021

VFR conditions continue.

Daytime heating will result in mainly 5-7 thousand foot ceilings
this afternoon across west. These may continue overnight.
Otherwise, expect light southeast winds.

&&

.UPPER AIR...
Issued at 305 AM CDT Fri Jul 2 2021

No Upper Air flights are planned.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  67  87  69  88 /   0   0   0  20
Hobart OK         67  87  69  89 /  10  10   0  20
Wichita Falls TX  70  89  71  91 /  20  20  10  10
Gage OK           67  87  68  86 /  10   0  20  40
Ponca City OK     66  89  69  89 /   0   0   0  30
Durant OK         69  91  71  92 /  10  10  10  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...30
LONG TERM....06
AVIATION...30
Hazardous weather outlook, Jul 5, 11:20 AM CDT, 6 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1120 AM CDT Mon Jul 5 2021

OKZ004>048-050>052-TXZ083>090-061630-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1120 AM CDT Mon Jul 5 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Isolated thunderstorms will be possible across far western
sections of Oklahoma and north Texas. Severe weather is not
expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Thunderstorms...
Low chances for thunderstorms will continue Tuesday across
northern Texas and southern Oklahoma. A weak cold front will move
into the region on Wednesday, which will expand the thunderstorm
chances across a larger part of the region, but storms should stay
isolated. Storm chances decrease Thursday and Friday, before
increasing again Friday night through the weekend as a stronger
cold front moves into the region.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.